Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 25, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 14, 2022, 2:34 AM CDT for 12 counties in North Dakota. It took effect at May 14, 2022, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2022, 2:34 AM CDT (07:34 UTC)
- In effect from
- May 14, 2022, 10:00 AM CDT
- Expired
- May 14, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 23 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210 WWUS73 KBIS 140734 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 234 AM CDT Sat May 14 2022 NDZ001>005-009>013-021>023-025-141545- /O.NEW.KBIS.WI.Y.0025.220514T1500Z-220515T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Carrington, Parshall, Fessenden, Wilton, Glenburn, Dunseith, Sherwood, Minot, Mcclusky, New Town, Columbus, Shell Valley, Underwood, St. John, Portal, Lignite, Harvey, Rugby, Rolette, Drake, Towner, Velva, Mohall, Garrison, Washburn, Bowbells, Goodrich, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 234 AM CDT Sat May 14 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds up to 30 mph with gusts up to 45 mph expected. * WHERE...Much of northern North Dakota. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Gale
3 follow-up statements
689 WWUS73 KBIS 141120 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 620 AM CDT Sat May 14 2022 NDZ001>005-009>013-021>023-025-141930- /O.CON.KBIS.WI.Y.0025.220514T1500Z-220515T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Carrington, Parshall, Fessenden, Wilton, Glenburn, Dunseith, Sherwood, Minot, Mcclusky, New Town, Columbus, Shell Valley, Underwood, St. John, Portal, Lignite, Harvey, Rugby, Rolette, Drake, Towner, Velva, Mohall, Garrison, Washburn, Bowbells, Goodrich, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 620 AM CDT Sat May 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds up to 30 mph with gusts up to 45 mph expected. * WHERE...Much of northern North Dakota. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Gale
307 WWUS73 KBIS 141825 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 125 PM CDT Sat May 14 2022 NDZ001>005-009>013-021>023-025-150000- /O.CON.KBIS.WI.Y.0025.000000T0000Z-220515T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Carrington, Parshall, Fessenden, Wilton, Glenburn, Dunseith, Sherwood, Minot, Mcclusky, New Town, Columbus, Shell Valley, Underwood, St. John, Portal, Lignite, Harvey, Rugby, Rolette, Drake, Towner, Velva, Mohall, Garrison, Washburn, Bowbells, Goodrich, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 125 PM CDT Sat May 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds up to 30 mph with gusts up to 45 mph expected. * WHERE...Much of northern North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Smith
894 WWUS73 KBIS 142345 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 645 PM CDT Sat May 14 2022 NDZ001>005-009>013-021>023-025-150045- /O.EXP.KBIS.WI.Y.0025.000000T0000Z-220515T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster- Including the cities of Carrington, Parshall, Fessenden, Wilton, Glenburn, Dunseith, Sherwood, Minot, Mcclusky, New Town, Columbus, Shell Valley, Underwood, St. John, Portal, Lignite, Harvey, Rugby, Rolette, Drake, Towner, Velva, Mohall, Garrison, Washburn, Bowbells, Goodrich, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 645 PM CDT Sat May 14 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have dropped below advisory levels. $$ Johnson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 14, 1:07 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 14, 1:07 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 107 AM CDT Sat May 14 2022 .UPDATE... Issued at 107 AM CDT Sat May 14 2022 No major changes are needed with this update as the forecast remains on track. UPDATE Issued at 1051 PM CDT Fri May 13 2022 Strong winds for the most part have diminished across the CWA, thus will let the High Wind Warning completely expire. Later tonight a strong push of wind at 850 mb may bring some brief gusty winds, although confidence is not high enough for any highlights at this time. Same goes for the rest of the day Saturday. Breezy winds may linger through the day Saturday, although the upper level winds go on a diminishing trend, currently holding off the need for any highlights at this time. Precipitation across the north has for the most part diminished, although another round looks to wrap in overnight tonight and last into at least Saturday morning, ending early Saturday afternoon. The isolated thunderstorm threat across the south may continue through the overnight hours has a weak secondary front moves through. This could bring some moderate lapse rates along with some increased shear. There is very limited instability so no severe weather is expected at this time, although some gusty winds and small hail is possible. UPDATE Issued at 759 PM CDT Fri May 13 2022 Strong winds continue to be found across the north central and portions of the James River Valley this evening, while they are starting to diminish across the rest of the CWA. Although most of the remaining strong winds are more high end advisory level winds, still cannot rule out an isolated strong winds gust through the evening. HREF max wind ensemble data also showing these borderline winds potentially lingering through the evening hours. Decided to extend the High Wind Warning across these remaining gusty areas in the north and James River Valley, while dropping the remainder of the warnings. The other of note is isolated thunderstorms continue to be found in the southwest under some weak instability. The environment does not support severe weather today, although pea to half inch size hail is possible along with gusts to 40 mph. UPDATE Issued at 659 PM CDT Fri May 13 2022 Stacked upper low continues to pull north early this evening bringing strong winds and isolated to scattered showers. Overall winds remain elevated enough to continue the High Wind Warning for the time being. Did trim back some of the pops across the central as most showers are now confined to the north and west. In the southwest, an area of 500 j/kg cape has sparked a few thunderstorms this evening. These are anticipated to linger into the evening hours before dissipating. Some small hail is possible, and gusty winds, although low instability and the lack of shear will limit any severe weather threat tonight. && .SHORT TERM...(This evening through Saturday) Issued at 223 PM CDT Fri May 13 2022 Current analysis places deep stacked low over far north central North Dakota sliding northward over the Saskatchewan/Manitoba border. Strong winds continue over our area in the wake of the low with winds gusting into the 60s over many locations. Broad area of showers also continue with this system, especially over northern portions of the area. For the rest of this afternoon into tonight, winds will eventually ease up as the low gradually scoots off towards the north-northeast and pressure gradient relaxes. A few showers will remain, though, as cyclonic flow remains over our area. Late tonight into Saturday, a secondary wave approaches the area and gets caught up in the aforementioned system. This will keep shower chances going along the northern tier through the day on Saturday. A windy day is expected, but much tamer than today. .LONG TERM...(Sunday through Friday) Issued at 223 PM CDT Fri May 13 2022 Northwesterly flow with ridge to the west will keep quiet weather over our area to start the upcoming week, with near seasonal temperatures. Pattern becomes more zonal and active for mid to late week, bringing some precipitation chances to the area. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 107 AM CDT Sat May 14 2022 Mostly VFR conditions can be expected this TAF period with gusty westerly winds. A strong low pressure system to our north, which is providing the gusty westerly winds, will also bring areas of near MVFR ceilings and chances for showers across northern North Dakota (KXWA and KMOT) for much of the period. Showers will also be possible across southern ND overnight, though confidence in these showers at any one terminal is low. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Gale SHORT TERM...JJS LONG TERM...JJS AVIATION...Gale
Hazardous weather outlook, May 13, 10:41 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1041 PM CDT Fri May 13 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150345- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1041 PM CDT Fri May 13 2022 /941 PM MDT Fri May 13 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Isolated thunderstorms are possible tonight, mainly along and south of Interstate 94. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, May 13, 11:18 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1118 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN CROSBY 48.91N 103.29W
05/13/2022 M2.70 INCH DIVIDE ND CO-OP OBSERVER
CO-OP OBSERVER STATION CBYN8 CROSBY. 24 HOUR
TOTAL.
&&
AELocal storm report, May 14, 1:37 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
137 AM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG 7 SW MINOT 48.16N 101.42W
05/13/2022 WARD ND PUBLIC
SOCIAL MEDIA PHOTO OF LARGE TREE DOWN SW OF
MINOT. ESTIMATED 6 INCH TREE TRUNK BROKEN.
&&
AEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:27 PM CDT | Special Weather Statement | BIS | Stark | 33 min |
| May 13, 8:28 PM CDT | Special Weather Statement | BIS | Grant | 32 min |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.